New to the DrugAbuse.com Forums?Join or

Need advice on Clonazapin

Discussion in 'Withdrawal Symptoms' started by Maytrix, Oct 8, 2017.

  1. Maytrix

    Maytrix Member

    Hi everyone,
    I'm new here but would like to know if I already have a dependence on this drug.
    Taken for 8 months for sleep and restless leg syndrome--Directions: "take one or two as needed at bedtime"
    No doctor " and I went to every kind" ever told me this cannot be stopped cold turkey.

    So I tried cutting from 2mg to 1 mg overnight. I can tell you the hallucinations were outrageous, but now I am back to 0.05 and --no hallucination, but I have found it hard to walk and talk at the same time. I have no memory for the names of household items. I have had a car accident and have fallen in the last week.
    I looked up this drug and OMG this pill is has been affecting me.
    Now I have upped my Prozac to 80 mg and Wellbutrin to 350mg and probably did not have to do that since it was the Clonasipam causing the depressive mood.

    I cannot believe my psychiatrist did not see this as the problem. Now I need to get off of them, do you think the amount I was taking will make it very hard for me to do so??

    Sorry, I know all about alcohol addiction and cigarettes and I am in recovery 30 yrs--now to have this happen boy am I ------

    Thanks for any and all helpful responses.
    MT
  2. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Maytrix... Welcome and thanks for sharing with us. Clonazepam (generic name for Klonopin) is a benzodiazepine (or "benzo"), and they are powerful, nasty drugs. I was prescribed Klonopin for anxiety and only took it as directed. No one told me that I shouldn't stop it cold turkey, either, and when I tried to do that it was hell on earth. The only safe way to get off of it is to wean off of it slowly. I would suggest that you talk to your doctor about this. And if you don't feel comfortable with the doctor you have, find another one. Or an addiction specialist. FYI, something I learned is that benzos are really only intended for short-term use. So you may want to ask someone about getting off of the clonazepam altogether.

    If you're interested in reading it, I wrote a blog about my experience with Klonopin. You can read it at this link:

    Held Hostage by a RX Drug: My Klonopin Nightmare

    I will keep good thoughts for you, my friend. I hope you're able to start feeling better soon. Let us know how things go for you, okay?
  3. Maytrix

    Maytrix Member

    Deanokat,

    WHY is this drug not controlled better for its addictive nature and horrible side effects. Doctors seem to prescribe this , never warning you of its addictive effects. It is like they want you on it so you keep coming back , because you think your going crazy--while its just the effects from taking this drug.

    Having been an alcoholic ( in recovery now) boy that just P----- me off.
    Your Blog should be mandatory reading for anyone considering this drug. So True.
    Thanks ,
    May Trix
  4. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Maytrix... I don't know why this drug isn't controlled better. Your guess is as good as mine. It's a horrible, nasty drug that grabs hold of you and won't let go. Yet doctors prescribe it like it's no big deal. And I know so many people who have gone through exactly what we've gone through: their doctors said nothing about how addictive or dangerous Klonopin is. It's very sad.